MAUDE Adverse Event Report: HOLOGIC, INC ATEC INTRODUCER; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC INTRODUCER; INSTRUMENT, BIOPSY
Model Number ILS 0914-20
Medical Device Problem Codes Material Fragmentation (1261); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.H6: appropriate term/code not available: component code suggested code: introducer.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during an atec procedure in (b)(6) 2025, while using the atec introducer localization set for mri and mri breast biopsy.The trocar was difficult to place through the introducer and met some initial resistance but subsequently was able to slide through easily on repeat.Check performed prior to placement in patient.Following the uneventful biopsy, post biopsy mammogram showed a small high-density ring adjacent to the biopsy marker which was not in patient´s breast on pre procedure mammogram.No other information available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during an atec procedure on (b)(6) 2025, while using the atec introducer localization set for mri and mri breast biopsy, the trocar was difficult to place through the introducer and met some initial resistance but subsequently was able to slide through easily on repeat.Check performed prior to placement in patient.Following the uneventful biopsy, post biopsy mammogram showed a small high-density ring adjacent to the biopsy marker which was not in patient´s breast on pre procedure mammogram.No other information available.The device was not available for return; visual and functional analysis/testing could not be conducted for the described event.The device was not returned for this complaint, and only limited patient-related information was provided.Based on the available information, the customer reported that the trocar was difficult to place through the introducer and met some initial resistance, which was considered relevant to the failure mode.Investigation of this issue was conducted through customer-provided information, historical complaint review, analysis of similar events, and evaluation of product design.The root cause of the reported issue is associated with inadequate manufacturing process controls at the supplier, which resulted in introducer sheath components being produced with internal burrs and residual debris.A health risk assessment was opened to address this specific issue and will establish the need for updates to risk management.These imperfections were not effectively detected during the previous inspection process, allowing foreign particles to remain on the components and subsequently be present in the final assembled product.A detailed review of historical complaints and nonconformance events confirmed that the debris found during internal inspections matched the particles described in multiple complaints, establishing a direct link between the supplier¿s process deficiencies and the reported failure mode.To address this issue, a scar was issued to the supplier, requiring the implementation of enhanced process controls, burr removal procedures, and improved cleaning steps at the supplier¿s facility.Conclusion: the reported issues have been confirmed, and the most probable root cause has been identified.A health risk assessment will establish the need for updates to risk management.Additionally, an nce was escalated to a scar; through this scar, containment and corrective actions were implemented by the supplier, and the root cause was identified for further investigation and resolution.Capa or a new hra, scar or nce are not deemed required by this event.Future events will be monitored and trended.Complaint confirmed: yes.Device history record (dhr) review: the dhr review was not conducted since the lot/serial number was not provided by the complainant.

Brand Name
ATEC INTRODUCER
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key21901211
Report Number1222780-2025-00200
Device Sequence Number11777150
Product Code KNW
UDI-Device Identifier05420045503208
UDI-Public05420045503208
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberILS 0914-20
Device Catalogue NumberILS 0914-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown